Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial wasting before treatment
Aug 2, 2009

Hello Dr Pierone,

I have been dignosed HIV positive just 3 week ago, I have been loosing weigh for a few months, that made me decide to have my blood tested for HIV. My CD4 count is 257 and VL 6700, I have been told I must start treatment. My concern is that with treatment my face will go even thiner than it has gone so far. I have been losing weight all over, of course, but it is very noticiable in my face, I have read that normally facial lipoartrophy is due to tratment, but it can also be due to HIV itself. If the treatment reduces the VL, would it also revert the facial wasting? or could Atripla make my facial wasting even worse? I am 47 yo. and a few months ago I had radieese injected on my face because I though that my wasting was just a sign of age, but even so now just a few months later it is looking very thin and showing hollow cheeks.

Thank you

Regards

Paco

Response from Dr. Pierone

Hello and thanks for posting.

Some people (with or without HIV) have a thin face that gets thinner with any stress or weight loss.

There is really no way to predict if your facial appearance will improve or worsen now that you are on antiretroviral treatment. Atripla is not known for worsening facial lipoatrophy, but it sometimes can. The benefit of Radiesse tends to fade as the filler is broken down and reabsorbed, so all else being equal, chances are the facial thinning will probably come back and more treatment may be necessary.

Good luck!



Previous
Losing fat in extremities
Next
Fat Gain with Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement